Several studies evaluating the effect of tamoxifen on antithrombin III, fibrinogen, and platelets have been unable to provide clarification of thromboembolic risk in tamoxifen treated patients. In addition, despite its antiestrogenic activity, evidence is lacking to support a tamoxifen-associated increase in cardiovascular risk. One study concluded that tamoxifen and prior surgery, fracture, or immobilization were associated with a significantly increased risk of developing a venous thromboembolism. Another study found a decreased risk of myocardial infarction.
In one study of 8 premenopausal and 46 postmenopausal women with advanced breast cancer, tamoxifen 10 mg three times daily produced no effect on total cholesterol, triglycerides, or free fatty acids. A significant increase in HDL and subsequent increase in HDL/total cholesterol ratio were noted in addition to a significant reduction in LDL cholesterol. Overall, tamoxifen appeared to exert a favorable effect on the lipid profile.
One five year study has reported total serum cholesterol, LDL cholesterol, and lipoprotein to be significantly lower and apolipoprotein A1 levels significantly higher in 30 tamoxifen recipients compared with the 32 patients who did not receive tamoxifen. Apolipoprotein B levels were reported to have increased to a greater extent in the group which did not receive tamoxifen. After five years, fibrinogen level decreases and triglyceride level increases in the tamoxifen group were of borderline statistical significance. In general, the favorable changes in the lipid, lipoprotein, and fibrinogen levels seen early in tamoxifen therapy in postmenopausal women were reported to have continued to be seen five years into the treatment regimen. [ Ref ]
I have been on Ramipril / Tritace mg for around five years, as I am a smoker I did not blame the medication for the occasional coughing bouts. About 10 months back now I developed a red blotchy itchy rash in my groin area. The doctor prescribed some cortisone/steroid cream which seemed to clear up the rash but about a month later the rash reappeared under my arms and across my chest. I have had six or seven recurrences of this and my doctor recently did a biopsy which gave a diagnosis of urticarial vasculitis but offered no other treatment. I am now enduring a new outbreak for about three weeks now and it's the worst yet, being on my legs and torso, also started to appear and itch on my inner arms. Finally, my doctor has referred me to a dermatologist and told me to stop the Ramipril altogether, also to stop my daily 100mg aspirin dose. He has me using Celestone cream for the symptoms and only just told me to take Claratyne (antihistamine) .
Iron supplements are frequently used to prevent and treat iron-deficiency anemia, notes WebMD. Sometimes they are used to treat depression, fatigue or Crohn's disease. Although iron supplements are generally safe when taken as recommended by a physician, they are not for everyone. Patients with stomach ulcers or ulcerative colitis may find that iron supplements make their symptoms worse. Those who have hemoglobin diseases such as thalassemia should not take iron unless directed to do so by a physician, since iron supplements can lead to iron overload in these patients. The usual dose for treating iron deficiency is 50 to 100 milligrams of iron three times per day. Patients should not exceed this dose unless instructed to do so by a doctor. Pregnant or breastfeeding women who have an iron deficiency should not take more than 45 milligrams of elemental iron per day, as higher doses are likely unsafe. Although controversial, some studies show that high iron intake may be a contributing factor in heart disease.